Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 204, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2016, 3:48 PM EDT for 6 counties in Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 10, 2016, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 85 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:00 PM EDT | TSTM WND DMG | Ese Fountain Bridge, GA | REPORT OF TREE DOWN ON FOUNTAIN BRIDGE RD |
| Jul 10, 4:30 PM EDT | TSTM WND DMG | 1 Ssw Dawson, GA | VIEWER SUBMITTED PHOTO TO WALB-TV OF POWER LINES DOWN WITH TREE DEBRIS ON PEARSON DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WUUS52 KTAE 101948
SVRTAE
GAC007-037-095-177-243-273-102030-
/O.NEW.KTAE.SV.W.0204.160710T1948Z-160710T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DOUGHERTY COUNTY IN GEORGIA...
CALHOUN COUNTY IN GEORGIA...
NORTH CENTRAL BAKER COUNTY IN GEORGIA...
SOUTHERN TERRELL COUNTY IN GEORGIA...
SOUTHWESTERN LEE COUNTY IN GEORGIA...
SOUTHERN RANDOLPH COUNTY IN GEORGIA...
* UNTIL 430 PM EDT
* AT 348 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CUTHBERT TO NEAR EDISON TO NEAR ARLINGTON...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MORGAN...DAWSON...EDISON...ARLINGTON...SHELLMAN...LEARY...WALKER...
SASSER...DAWSON MUNICIPAL A/P...CORDRAYS MILL...MOYE...YEOMANS...
CLARKS MILL...SHIVERS MILL...HEROD...DUCKER...DOVEREL...OAKVILLE...
CHICKASAWHATCHEE AND CARNEGIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3171 8429 3144 8429 3144 8444 3145 8445
3143 8449 3143 8451 3144 8451 3143 8453
3144 8454 3143 8455 3144 8472 3154 8473
3160 8482 3162 8482 3162 8484 3167 8491
3186 8447
TIME...MOT...LOC 1948Z 245DEG 33KT 3170 8479 3155 8467 3138 8465
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:46 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 10, 3:46 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 346 PM EDT SUN JUL 10 2016 .NEAR TERM [Through Tonight]... Afternoon convection, including a few strong to severe storms, will continue into the early evening hours before diminishing. Overnight lows will be in the mid 70s. .SHORT TERM [Monday Through Tuesday Night]... The shortwave trough will weaken and cut off from the mean flow over NE Arkansas on Monday. This will allow the upper level ridge to build in from the western Atlantic becoming centered over the eastern Gulf by the end of the period. Meanwhile, the surface ridge will remain centered off the southeast U.S. coast with southerly low level flow continuing across the region. Model guidance and forecast soundings do show once again appreciable drying in the column above 70H. This is also reflected in the MOS and ECAM PoP guidance although the ECAM is a bit more bullish. Highest PoPs Monday will be for our far northwest zones (40%) and 20-30% elsewhere. On Tuesday, only a slight PoP (20%) for all zones with the upper ridge building in. High temperatures will generally run in the mid to upper 90s away from the coast with heat indices ranging from 100 to 106F. .LONG TERM [Wednesday Through Sunday]... Models show the ridge in the Gulf weakening along with a return of deep layer moisture across the region South from Thursday through the weekend. This will translate to a more typical pattern for mid July with PoPs generally in the 40-50% range. Max temps will mostly be in the mid 90s inland and upper 80s to around 90 along the coast. Max heat indices will mostly range from 100-106F. && .AVIATION [Through 18Z Monday]... Scattered showers and thunderstorms will continue to develop across the Florida Panhandle and southeast Alabama and will spread northeastward this afternoon and early evening, mainly from TLH north and west. DHN has the best chance of seeing brief MVFR/IFR visibility restrictions from thunderstorms, and will also see MVFR cigs at times this afternoon. Showers and storms will diminish this evening, and VFR conditions are anticipated tonight and tomorrow morning at all terminals. && .MARINE... South to southwest winds generally 10 knots or less with seas 2 feet or less. && .FIRE WEATHER... No fire weather concerns. && .HYDROLOGY... Scattered showers and thunderstorms are expected through the period. Organized areas of heavy rain with this activity will be unlikely. Therefore, the risk of flooding or flash flooding will be low for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 96 74 95 74 / 10 20 10 20 10 Panama City 79 91 78 89 78 / 20 20 10 20 10 Dothan 74 94 73 94 73 / 30 30 20 20 10 Albany 74 96 73 97 74 / 30 30 20 20 10 Valdosta 73 97 72 98 74 / 20 20 10 20 20 Cross City 74 96 73 94 74 / 10 20 10 20 20 Apalachicola 78 92 77 90 77 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Barry LONG TERM...Barry AVIATION...DVD MARINE...Barry FIRE WEATHER...McDermott HYDROLOGY...Pullin
In the hours before
Special weather statement, Jul 10, 1:47 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM CDT SUN JUL 10 2016
ALZ065-101830-
COFFEE AL-
1247 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 130
PM CDT...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELBA...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...NEW BROCKTON...LEE...CLINTONVILLE...VICTORIA...
RICHBURG...LOWRY MILL...ZOAR...CARL FOLSOM A/P...JAVA...
WOODLAND GROVE CHURCH...EANON...TABERNACLE...CAMP ALAFLO BSA...
ARCUS...WISE MILL...MIXONS CROSSROADS AND CAMP HUMMING HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3140 8614 3155 8614 3159 8583 3140 8582
3139 8600
TIME...MOT...LOC 1747Z 263DEG 10KT 3147 8599
ADLSpecial weather statement, Jul 10, 1:57 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1257 PM CDT SUN JUL 10 2016
ALZ065-066-068-069-101830-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
1257 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
NORTHWESTERN HOUSTON...NORTHEASTERN GENEVA AND SOUTHERN DALE COUNTIES
UNTIL 130 PM CDT...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR HARTFORD AND GENEVA...MOVING EAST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOTHAN...HARTFORD...MIDLAND CITY...SLOCOMB...MALVERN...
COFFEE SPRINGS...BALD HILL...BATTENS CROSSROADS...CENTRAL CITY...
SPEARS...WICKSBURG...AND MARVIN CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3116 8604 3132 8598 3122 8583 3118 8569
3131 8549 3118 8549 3108 8560 3104 8568
TIME...MOT...LOC 1756Z 252DEG 10KT 3116 8582
ADLSpecial weather statement, Jul 10, 2:28 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EDT SUN JUL 10 2016 FLZ016-017-101915- LEON FL-GADSDEN FL- 228 PM EDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL LEON COUNTIES UNTIL 315 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDWAY...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDWAY...TALLAHASSEE...FOREST MEADOWS PARK... TALLAHASSEE COML AIRPORT...MACLAY STATE GARDENS... LAKE JACKSON AND MACON COMMUNITY PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3042 8444 3047 8449 3059 8435 3051 8423 TIME...MOT...LOC 1827Z 239DEG 13KT 3047 8443 ADL
Local storm report, Jul 10, 2:49 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 2 SE ENTERPRISE 31.29N 85.83W
07/10/2016 COFFEE AL LAW ENFORCEMENT
REPORTS OF MULTIPLE TREES DOWN IN THE SE PORTIONS OF
ENTERPRISE
&&
RHLocal storm report, Jul 10, 2:58 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 WSW TAYLOR 31.16N 85.49W
07/10/2016 GENEVA AL LAW ENFORCEMENT
REPORT OF TREE DOWN ON WEST COOK RD IN TAYLOR
&&
RHLocal storm report, Jul 10, 3:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 ESE ABBEVILLE 31.53N 85.18W
07/10/2016 HENRY AL LAW ENFORCEMENT
REPORT OF POWER POLE DOWN ALONG COUNTY RD 57 S.
0310 PM TSTM WND DMG 4 NW SHORTERVILLE 31.61N 85.15W
07/10/2016 HENRY AL LAW ENFORCEMENT
REPORT OF TREE DOWN ON COUNTY RD 46
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:00 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 30 min |
| Jul 10, 2:51 PM EDT | Severe Thunderstorm Warning | TAE | Early | 27 min |
| Jul 10, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Clay | 36 min |
| Jul 10, 3:06 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 39 min |
| Jul 10, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 33 min |
| Jul 10, 4:10 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 35 min |
| Jul 10, 4:22 PM EDT | Special Weather Statement | TAE | Mitchell | 38 min |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.